MAUDE Adverse Event Report: OBERDORF : SYNTHES PRODUKTIONS GMBH 3.5MM LCP® PROXIMAL HUMERUS PLATE-STANDARD 5H SHAFT/114MM; APPLIANCE,FIXATION,NAIL/BLADE/PLATE COMBO, SINGLE COMPONENT

OBERDORF : SYNTHES PRODUKTIONS GMBH 3.5MM LCP® PROXIMAL HUMERUS PLATE-STANDARD 5H SHAFT/114MM; APPLIANCE,FIXATION,NAIL/BLADE/PLATE COMBO, SINGLE COMPONENT
Model Number 241.903
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Necrosis (1971)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional narrative: patient weight not available for reporting.Date of device breakage is not known.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent osteosynthesis of proximal humerus with a 3.5mm locking compression plate (lcp) proximal humerus plate and seven (7) unknown screws on (b)(6) 2017.Procedure was completed successfully.Post-operatively it was noted the plate was broken.It was also noted that patient bone has necrosis.Revision surgery was performed on (b)(6) 2017 without any issues.Implants were removed.Patient will receive unspecified additional treatment prior to implanting new material.This report is for one (1) 3.5mm lcp proximal humerus plate (b)(4).
 
Additional Manufacturer Narrative
The device was received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Device history records review was completed for part# 241.903, lot# l376756.Manufacturing location: (b)(4), release to warehouse date: may 05, 2017.No non- conformance reports were generated during production.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Product development investigation was completed.A device history record (dhr) review, device inspection, x-ray review and drawing review were performed as part of this investigation.The received plate was broken in two pieces.Marks and scratches were visible all over the surface.Received x-rays shows the broken implant plate.Thus, the complaint condition is confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the plate is already broken.Based on the date of manufacture the relevant drawings, reflecting the current and manufactured revision, were reviewed.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Semi-finished product: l346178.Work order was printed on march 7, 2017 and released on march 9, 2017.Nothing unusual happened; the full lot ((b)(4)) was produced and found to be in specification.Finished product: l376756.Work order was printed on march 29, 2017 and released on may 5, 2017.Nothing unusual happened; the full lot ((b)(4)) was produced and found to be in specification.The critical features were verified on the complaint part.All measurements taken align with the results on the tests and measurements performed during production.All measurements of the measurable features were found to be in specifications.The plate is manufactured out of the following raw-material: strip 2.9 x 300 x 1000mm 316l crs / article # 60010149 / lot # 19860.It is found to be in specification.No other investigation performed in (b)(4) since january 25, 2016 contains the raw material lot # 19860.The plate (article # 241.903 (philos 3.5 5ho sst) / lot # l376756) was produce as it should.No abnormality in process was found.Based on this, the complaint is rated as confirmed but not valid from the point of view of the manufacturing site.No manufacturing related issue was identified and/or confirmed.No definitive root cause was able to be determined as circumstances surrounding the event and over the implant duration are unknown.However, there is no indication that a design or manufacturing issue contributed to the complaint.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.5MM LCP® PROXIMAL HUMERUS PLATE-STANDARD 5H SHAFT/114MM
Common Device Name
APPLIANCE,FIXATION,NAIL/BLADE/PLATE COMBO, SINGLE COMPONENT
Manufacturer (Section D)
OBERDORF : SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7186520
Report Number8030965-2018-50316
Device Sequence Number64001
Product Code KTW
UDI-Device Identifier10886982167637
UDI-Public(01)10886982167637(10)L283905
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K011815
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number241.903
Device Catalogue Number241.903
Device Lot NumberL376756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2018
Initial Date Received by Manufacturer 12/15/2017
Supplement Date Received by Manufacturer01/15/2018
03/13/2018
Initial Report FDA Received Date01/12/2018
Supplement Report FDA Received Date01/22/2018
03/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR